Florida, 2015

Heavy Rain in Florida, September 14 to 15, 2015

September 14 to 15, 2015 · NWS JAX · 2 events in 1 county or zone

A stalled surface front was draped across central Florida with a developing upper level low pressure system across the northern Gulf of Mexico. Coastal convergence under passing waves of upper level energy brought locally heavy rainfall to some areas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A stalled surface front was draped across central Florida with a developing upper level low pressure system across the northern Gulf of Mexico. Coastal convergence under passing waves of upper level energy brought locally heavy rainfall to some areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 14, 8:33 PM EST, 2 hours 27 minutes earlier.

Area forecast discussion, Sep 14, 8:33 PM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
933 PM EDT MON SEP 14 2015

.UPDATE...
A SOLO COASTAL SHOWER WAS ABLE TO MOVE INLAND ACROSS FLAGLER
COUNTY THIS EVENING. OTHERWISE...THE REST OF THE AREA IS RAIN FREE
WITH MOSTLY CLEAR SKIES FOR MOST AREAS NORTH OF A LINE FROM
GAINESVILLE TO ST AUGUSTINE. HIGH CIRRUS CEILINGS PREVAIL IN OUR
SOUTHERN ZONES. MODERATE ONSHORE FLOW WILL CONTINUE TO BRING AN
INCREASE IN MOISTURE. THIS COMBINED WITH A BROAD INVERTED COASTAL
TROUGH WILL BRING ADDITIONAL SHOWERS TO OUR SOUTHERN COASTAL ZONES
AFTER MIDNIGHT TONIGHT...MAINLY SOUTH OF ST AUGUSTINE.

BASED ON CURRENT TEMP TRENDS AND LACK OF CLOUD COVER NORTH OF A
LINE FROM GAINESVILLE TO ST AUGUSTINE...THE MAIN UPDATE WAS TO
LOWER MIN TEMPS A COUPLE OF DEGREES. JAX WAS ALREADY DOWN TO 71 AS
OF 9 PM...SO UPPER MID TO UPPER 60S LOOKS REASONABLE FOR INLAND NE
FL. LOWER 60S STILL ON TRACK FOR INLAND SE GA.

&&

.AVIATION... VFR WILL PREVAIL FOR THE NEXT 18 HOURS. MID DECK
CLOUDS WILL INCREASE TNGT/TUESDAY UNDER INCREASING ONSHORE FLOW.
WILL INCLUDE VCSH FOR SGJ/CRG BY 14-16Z TUESDAY AS SHOWERS WILL
BEGIN TO MOVE ONSHORE. SHOWERS ARE EXPECTED TO INCREASE AFTER 17Z
AS THE ONSHORE FLOW PUSHES MORNING COASTAL SHOWERS QUICKLY INLAND
WHERE SOME WILL HAVE THE POTENTIAL TO GROW INTO THUNDERSTORMS.
HENCE...SCATTERED SHOWERS WITH EMBEDDED ISOLATED THUNDERSTORMS FOR
ALL TERMINALS TUESDAY AFTERNOON...WITH SHOWERS MORE NUMEROUS NEAR
SGJ BY MID TO LATE AFTERNOON. INTERMITTENT MVFR CONDITIONS CAN
OCCUR NEAR THE COAST WITH LOW CLOUDS AND MOISTURE INCREASING AS
THE AFTERNOON PROGRESSES. SURFACE HIGH PRESSURE WILL REMAIN
CENTERED OVER THE MID ATLANTIC STATES WITH EASTERLY LOW-LEVEL FLOW
INCREASING ACROSS THE REGION. EASTERLY WINDS WILL INCREASE TO 12
TO 14 KNOTS PARTICULARLY FOR THE COASTAL TERMINALS WITH SOME GUSTS
TO 20 KNOTS STARTING AROUND 16Z THRU THE AFTERNOON HOURS.

&&

.MARINE...
NORTHEAST WINDS 15 TO 20 KNOTS OVERNIGHT WITH SCEC HEADLINES IN
PLACE FOR BOTH NEARSHORE AND OFFSHORE ZONES. ONSHORE WINDS WILL
REACH A PEAK TUESDAY MORNING INTO THE AFTERNOON WITH SPEEDS
SETTLING VERY CLOSE TO SCA CRITERIA BUT ANY SCA CONDITIONS ARE
EXPECTED TO BE TOO MARGINAL AND TOO BRIEF TO JUSTIFY ISSUING AN
SCA AT THIS TIME.

RIP CURRENTS: MODERATE RISK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  62  86  69  86 /   0  10  10  50
SSI  73  82  74  84 /   0  40  40  70
JAX  68  83  72  86 /  10  30  40  70
SGJ  75  83  76  85 /  20  50  60  70
GNV  67  87  71  86 /  10  30  30  70
OCF  69  87  72  87 /  10  40  40  70

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SHULER/CORDERO/COMBS
Hazardous weather outlook, Sep 14, 2:22 AM EST, 20 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
322 AM EDT MON SEP 14 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-150730-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
322 AM EDT MON SEP 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SOME RIP CURRENTS WILL BE POSSIBLE TODAY AS WINDS AND SEAS BEGIN
TO INCREASE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

LOCALLY HEAVY RAINFALL POSSIBLE LATE TUESDAY THROUGH WEDNESDAY.

RIP CURRENT RISK WILL INCREASE ON TUESDAY AND REMAIN THROUGH THE
WEEK WITH PERSISTENT ONSHORE FLOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WALSH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy rain. Local standard time, as filed.

Heavy Rain, Duval

When
September 14, 11:00 PM EST to September 15, 8:15 PM EST
Where
Duval County, 1.38 mi S of Greenfield
Reported by
Trained Spotter
Coordinates
30.330, -81.450

Daily total rainfall of 3.10 inches was measured.

Heavy Rain, Duval

When
September 14, 11:00 PM EST to September 15, 8:15 PM EST
Where
Duval County, 2.83 mi SSE of Jacksonville
Reported by
Broadcast Media
Coordinates
30.310, -81.660

Daily rainfall of 2.92 inches was measured in San Marco.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599092, 599093.